Q:

What causes a rheumatoid rash?

A:

Quick Answer

Rashes experienced by patients with rheumatoid arthritis are typically reactions to medications, according to WebMD. Rarely, vasculitis in large blood vessels in the legs can also cause painful rashes.

Continue Reading

Full Answer

Skin rashes often occur in reaction to disease-modifying antirheumatic drugs such as methotrexate, leflunomide, hydroxychloroquine, sulfasalazine and minocycline, according to WebMD. Some rheumatoid arthritis patients experience rashes as a reaction to nonsteroidal, anti-inflammatory drugs, including ibuprofen and naproxen. Physicians typically decrease medications when rashes occur or prescribe antihistamines or corticosteroids to combat the rash. In addition, some rheumatoid arthritis patients experience sun sensitivity and easy bruising in reaction to antirheumatic medications.

Learn more about Skin Conditions
Sources:

Related Questions

Explore